EconPapers    
Economics at your fingertips  
 

Portfolio Selection with Quadratic Utility Revisited

Timothy Mathews ()

The Geneva Papers on Risk and Insurance Theory, 2004, vol. 29, issue 2, 137-144

Abstract: Considering a simple portfolio selection problem by agents with quadratic utility, an apparently counterintuitive outcome results. When such a choice is over two assets that can be ordered in terms of riskiness, an agent that is more risk averse may optimally invest a larger portion of wealth in the riskier asset. It is shown that such an outcome is not counterintuitive, since for the portfolios from which agents optimally choose, a larger proportion of investment in the riskier asset leads to a less risky portfolio.

Date: 2004
References: Add references at CitEc
Citations:

Downloads: (external link)
http://journals.kluweronline.com/issn/0926-4957/contents (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Portfolio Selection with Quadratic Utility Revisited (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:geneva:v:29:y:2004:i:2:p:137-144

Ordering information: This journal article can be ordered from
http://www.springer.com/journal/10713

Access Statistics for this article

The Geneva Papers on Risk and Insurance Theory is currently edited by Michael Hoy and Nicolas Treich

More articles in The Geneva Papers on Risk and Insurance Theory from Springer, International Association for the Study of Insurance Economics (The Geneva Association) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:geneva:v:29:y:2004:i:2:p:137-144